|Hep B and Hiv+ husband
Mar 1, 2013
My husband has been Hiv+ since 1996 and probably hep B poz since the early 80s.He is resistant to combivir, and sustivaidovudine and Viread.In april 2012 Isentress was added.He has no energy and has lost weight.He is also on Procardia and fosinipril for hypertension,Prozac for depression.He does not have any erections nocturnal or otherwise.I am wondering if he is testosterone defecient.He is seen at a rural health clinic who does not test bone density or testosterone because they don't treat it.I don't know what to do to help him.any suggestions are greatly appreciated.Thank you
| Response from Dr. Taylor
It would be helpful to know if your husband's HIV and hepatitis B viral loads are fully suppressed. This is the goal. If not, his antiviral medications should be adjusted.
He should be evaluated for liver cancer which is not common but can arise from hepatitis B. Any unexplained weight loss should be fully evaluated by his physicians.
I favor seeing that people with both HIV and hepatitis B are screened for liver cancer every 6 months.
Tobacco and alcohol are especially harmful for people with hepatitis B.
Men living with HIV may be at particular risk for low testosterone so I hope his doctors will reconsider evaluating for low testosterone and getting help from other doctors if this needs to be treated.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.